Alert archive / West Virginia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 15, NWS Charleston, WV

April 28, 2014McDowell County, Mingo County, Wyoming County, West Virginia; Buchanan County, Dickenson County, Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Apr 28, 2014, 3:36 PM EDT for McDowell County, Mingo County, Wyoming County, West Virginia; Buchanan County, Dickenson County, Virginia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2014, 3:36 PM EDT (19:36 UTC)
Expired
Apr 28, 2014, 4:00 PM EDT
In force
24 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Buchanan County, VA, Dickenson County, VA, McDowell County, WV, Mingo County, WV, Wyoming County, WV

The radar

The Jackson,KY radar (KJKL), 107 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 28, 2:33 PM EDTTornado WatchSPC5 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.6 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2014-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2014-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 248 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
765 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
248 m²/s²
0-3 km storm-relative helicity
318 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

465 
WUUS51 KRLX 281936
SVRRLX
VAC027-051-WVC047-059-109-282000-
/O.NEW.KRLX.SV.W.0015.140428T1936Z-140428T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
336 PM EDT MON APR 28 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BUCHANAN COUNTY IN VIRGINIA...
  THIS INCLUDES THE CITY OF GRUNDY...
  NORTH CENTRAL DICKENSON COUNTY IN VIRGINIA...
  THIS INCLUDES THE CITIES OF...JOHN FLANNAGAN LAKE...BREAKS
  INTERSTATE PARK...
  WESTERN MCDOWELL COUNTY IN WEST VIRGINIA...
  SOUTHEASTERN MINGO COUNTY IN WEST VIRGINIA...
  EXTREME WEST CENTRAL WYOMING COUNTY IN WEST VIRGINIA...

* UNTIL 400 PM EDT

* AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BREAKS INTERSTATE PARK...MOVING EAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIG
  ROCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY EVENING FOR
CENTRAL VIRGINIA.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3726 8240 3729 8233 3755 8197 3760 8179
      3726 8172 3722 8239
TIME...MOT...LOC 1936Z 254DEG 41KT 3734 8228

$$

14
2 follow-up statements
609 
WWUS51 KRLX 281951
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
351 PM EDT MON APR 28 2014

WVC059-282001-
/O.CAN.KRLX.SV.W.0015.000000T0000Z-140428T2000Z/
MINGO WV-
351 PM EDT MON APR 28 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MINGO COUNTY IS
CANCELLED...

THE STORM WILL STAY SOUTH OF THE AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY EVENING FOR
CENTRAL VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3722 8239 3726 8240 3729 8232 3754 8197
      3752 8196 3753 8194 3751 8194 3751 8193
      3755 8186 3757 8183 3758 8184 3760 8179
      3726 8172
TIME...MOT...LOC 1951Z 254DEG 41KT 3739 8207

$$

VAC027-051-WVC047-109-282000-
/O.CON.KRLX.SV.W.0015.000000T0000Z-140428T2000Z/
DICKENSON VA-BUCHANAN VA-MCDOWELL WV-WYOMING WV-
351 PM EDT MON APR 28 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR WEST CENTRAL WYOMING...WESTERN MCDOWELL...NORTHERN BUCHANAN AND
NORTH CENTRAL DICKENSON COUNTIES...

AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR ROSEANN...OR 7 MILES NORTH OF GRUNDY...MOVING EAST AT 45
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HURLEY...STACY...AVONDALE...JOLO...PANTHER...HANOVER...IAEGER AND
BRADSHAW

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY EVENING FOR
CENTRAL VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3722 8239 3726 8240 3729 8232 3754 8197
      3752 8196 3753 8194 3751 8194 3751 8193
      3755 8186 3757 8183 3758 8184 3760 8179
      3726 8172
TIME...MOT...LOC 1951Z 254DEG 41KT 3739 8207

$$

12
083 
WWUS51 KRLX 281957
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
357 PM EDT MON APR 28 2014

VAC027-051-WVC047-109-282006-
/O.EXP.KRLX.SV.W.0015.000000T0000Z-140428T2000Z/
DICKENSON VA-BUCHANAN VA-MCDOWELL WV-WYOMING WV-
357 PM EDT MON APR 28 2014

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL WYOMING...WESTERN
MCDOWELL...NORTHERN BUCHANAN AND NORTH CENTRAL DICKENSON COUNTIES
WILL EXPIRE AT 400 PM EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY EVENING FOR
CENTRAL VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3722 8239 3726 8240 3729 8232 3754 8197
      3752 8196 3753 8194 3751 8194 3751 8193
      3755 8186 3757 8183 3758 8184 3760 8179
      3726 8172
TIME...MOT...LOC 1956Z 254DEG 41KT 3741 8200

$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 3:25 PM EDT, 11 minutes earlier.

Area forecast discussion, Apr 28, 3:25 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
325 PM EDT MON APR 28 2014

.SYNOPSIS...
A WARM FRONT LIFTS NORTH TODAY. ADDITIONAL ROUNDS OF SHOWERS AND
THUNDERSTORMS EXPECTED TONIGHT INTO WEDNESDAY...BEFORE WEAKENING
COLD FRONT FINALLY CREEPS THROUGH.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE THUNDERSTORMS ASSOCIATED WITH THE WARM FRONT LIFTING THROUGH THE
AREA TODAY HAVE TAPERED OFF BUT NEW ONES ARE BEGINNING TO FIRE IN
THE WARM MOIST UNSTABLE AIR TO THE SOUTH. WILL NEED TO KEEP WATCHING
THIS AREA AS THERE IS GOOD INSTABILITY AND SHEAR. INITIALLY THE MORE
UNSTABLE AIR SPREADS INTO EASTERN KENTUCKY AND SOUTHWEST VIRGINIA
BUT LIFTS NORTH INTO SOUTHWEST WEST VIRGINIA AND SOUTHEAST OHIO
LATER THIS AFTERNOON BECOMING CENTERED OVER THE TRI STATE AREA THIS
EVENING. THUNDERSTORMS WILL TAPER BACK OFF TO MORE ISOLATED TO
SCATTERED COVERAGE THROUGH THE OVERNIGHT HOURS.  THE BIG UPPER LOW
CENTERED OVER THE MIDWEST GRADUALLY SHIFTS GRADUALLY SHIFTS A BIT
EAST OVERNIGHT BRINGING THE NEXT MORE ORGANIZED BAND OF SHOWERS AND
THUNDERSTORMS OVER THE AREA TUESDAY MORNING.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
PLENTY OF THREATS ACCOMPANY AN UPPER LEVEL LOW AS IT PARKS OVER THE
UPPER MIDWEST AND ROTATES WAVES OF ENERGY AROUND IT ON A 100 PLUS KT
JET STREAM. KEPT FORECAST WET AND STORMY. TIMING OF THESE WAVES IS
QUESTIONABLE DUE TO CHAOTIC NATURE OF THESE TYPES OF SYSTEMS. THE
BEST TIMING FOR THE TWO WAVES DURING THIS PERIOD IS THE FIRST PASSES
TUESDAY MORNING AROUND 8 AM AND THE SECOND PASSES AROUND THE SAME
TIME ON WEDNESDAY MORNING.

THE MAIN COLD FRONT ASSOCIATED WITH THIS STORM MOVES THROUGH ON
TUESDAY MORNING BRINGING A THREAT OF THUNDERSTORMS. SOME OF THESE
STORMS MAY BE STRONG GIVEN THE 0-3 KM BULK SHEAR IN THE REGION
RANGES BETWEEN 30 AND 50 KT. LOW CAPE WILL LIKELY INHIBIT MUCH OF
THIS LINE FROM BECOMING SEVERE...BUT WILL HAVE TO KEEP AN EYE ON IT.

ANOTHER THREAT TO KEEP AN EYE ON IS FLOODING POTENTIAL AS THE SECOND
WAVE MOVES THROUGH ON WEDNESDAY MORNING. RIGHT NOW...IT DOES
NOT APPEAR TO BE TOO MUCH OF A CONCERN AS THE WAVES MOVE THROUGH AT
A FAIRLY GOOD CLIP...BUT ALL IT TAKES IS ONE GOOD THUNDERSTORM TO
PRIME AN AREA. MODEL CONSENSUS GIVES PRECIP ACCUMULATIONS AROUND AN
INCH AND A HALF FOR THE AREA...GIVEN THE FACT THAT WE ARE STARTING
OUT QUITE DRY...IT SHOULD TAKE QUITE A BIT OF RECITATION TO CAUSE
FLOODING.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
LARGE LOW PRESSURE SYSTEM SFC AND ALOFT IS THE MAIN DRIVING FORCE IN
THE EXTENDED...GRADUALLY LOSING ITS GRIP ON THE AREA AS IT LIFTS
THROUGH EASTERN CANADA NEXT WEEKEND.

THE SYSTEM WILL BE AN AGING...SPIRALING OCCLUSION BY THE START OF
THE EXTENDED PERIOD...00Z THU.  THE OCCLUSION MOVES THROUGH THE FCST
AREA WED NT...BRINGING SHOWERS EWD ACROSS THE AREA.  THE INSTABILITY
AXIS SHOULD ALREADY BE OVER EASTERN PORTIONS OF THE FCST AREA AS OF
00Z THU...AND QUICKLY MOVES E AND WANES AFTER SUNSET.

THE REMAINDER OF THE PERIOD IS CHARACTERIZED BY COOLER WEATHER WITH
SHOWERS TIED TO THE DIURNAL CYCLE...AND SMALLER UPPER LEVEL
DISTURBANCES WITHIN THE FLOW AROUND THE LARGER SYSTEM...ONE THU AND
ONE SAT.  FOR SAT...SFC HEATING BENEATH THE COOL AIR ALOFT MAY
CREATE JUST ENOUGH INSTABILITY FOR AFTERNOON THUNDER,.  BY SUN OR
SUN NT...A DISTINCTLY SEPARATE DISTURBANCE MAY BE APPROACHING...AS
THE LARGE LOW PRESSURE SYSTEM PULLS AWAY.

LITTLE CHANGE NEEDED TO TEMPERATURES...BLENDING IN MORE OF WPC AND
MOSGUIDE WITH TIME.  HAVE VALUES A LITTLE BELOW NORMAL WITH 60S BY
DAY AND 40S BY NT...SOME 40S AND 30S RESPECTIVELY IN THE
MOUNTAINS...JUST COLD ENOUGH FOR A LITTLE WET SNOW ACROSS THE HIGHER
TERRAIN LATE SAT NT INTO EARLY SUN MORNING.  HAVE HIGHS A LITTLE
HIGHER THAN PREVIOUS FRI.  BY SAT...THE ECMWF DIVERGES WITH FLOW
BACKING MORE TO THE S FOR A MILDER SOLN THAN THE GFS...CLOSER TO THE
COOLER SIDE FOR NOW.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
CONDITIONS WILL REMAIN PRIMARILY VFR BRIEFLY DROPPING TO MVFR DURING
BRIEF DOWNPOURS DURING STRONGER SHOWERS OR THUNDERSTORMS.
THUNDERSTORM COVERAGE WILL INCREASE THIS AFTERNOON AND EVENING OVER
SOUTHERN AND WESTERN AREAS AND THEN AGAIN TUESDAY MORNING AS A
STRONGER MORE ORGANIZED BAND MOVES THROUGH BETWEEN 11Z WEST AND 14Z
EAST. EXPECT TO SEE CONDITIONS DROP TO MVFR FOR SEVERAL HOURS AS THE
TUE MORNING BAND MOVES THROUGH.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING AND DURATION OF MVFR CONDITIONS
ASSOCIATED WITH THE MORE ORGANIZED SHOWERS AND THUNDERSTORM BANDS
MAY VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
HTS CONSISTENCY  H    M    H    H    H    H    H    H    H    H    M    M
BKW CONSISTENCY  M    M    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  M    M    M    M    M    H    H    H    H    H    H    H
PKB CONSISTENCY  M    M    M    M    M    H    H    H    H    H    H    M
CKB CONSISTENCY  M    M    M    M    M    H    H    H    H    H    H    H

AFTER 18Z TUESDAY...
IFR POSSIBLE IN SHOWERS AND THUNDERSTORMS AT VARIOUS TIMES THROUGH
WEDNESDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...TRM/JW/JR
NEAR TERM...JR
SHORT TERM...JW
LONG TERM...TRM
AVIATION...JR
Hazardous weather outlook, Apr 28, 3:00 PM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
300 PM EDT MON APR 28 2014

WVZ010-011-013>020-024>040-046-047-291900-
PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-POCAHONTAS-RANDOLPH-
300 PM EDT MON APR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ROUNDS OF SHOWERS AND THUNDERSTORMS ARE LIKELY TUESDAY AND TUESDAY
NIGHT. STRONGER STORMS COULD PRODUCE STRONG GUSTY WINDS ALONG
THEIR PATH.

IF THE POSSIBILITY OF REPETITIVE HEAVIER SHOWERS BECOMES HIGHER
OVER THE SAME STREAM BASINS...A FLASH FLOOD WATCH WOULD BE POSTED
FOR THE MOST VULNERABLE COUNTIES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ003-004-291900-
DICKENSON-BUCHANAN-
300 PM EDT MON APR 28 2014

...TORNADO WATCH 110 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ROUNDS OF SHOWERS AND THUNDERSTORMS ARE LIKELY TUESDAY AND TUESDAY
NIGHT. STRONGER STORMS COULD PRODUCE STRONG GUSTY WINDS ALONG
THEIR PATH.

IF THE POSSIBILITY OF REPETITIVE HEAVIER SHOWERS BECOMES HIGHER
OVER THE SAME STREAM BASINS...A FLASH FLOOD WATCH WOULD BE POSTED
FOR THE MOST VULNERABLE COUNTIES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>009-291900-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-
300 PM EDT MON APR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST
VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ROUNDS OF SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND
TONIGHT. STRONGER STORMS COULD PRODUCE STRONG GUSTY WINDS ALONG
THEIR PATH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TUESDAY INTO EARLY
WEDNESDAY MORNING. THE MAIN THREATS ARE LARGE HAIL AND DAMAGING
WINDS.

IF THE POSSIBILITY OF REPETITIVE HEAVIER SHOWERS BECOMES HIGHER
OVER THE SAME STREAM BASINS...A FLASH FLOOD WATCH WOULD BE POSTED
FOR THE MOST VULNERABLE COUNTIES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

TRM

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 4:31 PM EDTSpecial Weather StatementRLXMcDowell29 min
Apr 28, 4:47 PM EDTSevere Thunderstorm WarningRLXMcDowell43 min
Apr 28, 4:14 PM EDTSpecial Weather StatementRLXBuchanan31 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2014Severe Thunderstorm Warnings in Virginia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.